would the drug neurontin cause hoarseness? Thanks
Hoarseness is generally caused by irritation of, or injury to, the vocal cords. The larynx (also referred to as the voice box), is the portion of the respiratory (breathing) tract containing the vocal cords. The cartilaginous outer wall of the larynx is commonly referred to as the "Adams apple." The vocal cords are two bands of muscle that form a "V" inside the larynx. When we sing or speak, the vocal cords vibrate and produce sound.
Hoarseness can be caused by a number of conditions. The most common cause of hoarseness is acute laryngitis (inflammation of the vocal cords) caused by an upper respiratory tract infection (usually viral), and less commonly from overuse or misuse of the voice (such as from yelling or singing).
Other causes of hoarseness include:
benign vocal cord nodules or polyps, gastroesophageal reflux (GERD),
allergies, inhalation of irritants/smoking, thyroid problems, trauma to the larynx/vocal cords, neurological conditions (Parkinson's disease and strokes), and cancer of the larynx.
Hope the info helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jul 2010 • 2 answers
Posted 27 Feb 2011 • 2 answers
Posted 4 Nov 2011 • 1 answer
Posted 31 Oct 2012 • 5 answers
Posted 29 Apr 2015 • 2 answers